Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 145, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 28, 2007, 8:59 AM CDT for Milam County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 28, 2007, 8:59 AM CDT (13:59 UTC)
- Expired
- May 28, 2007, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Milam County, TX
The radar
The Ft Hood radar (KGRK), 39 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 10:00 AM CDT | FLASH FLOOD | Thorndale, TX | THE FOLLOWING ROADS WERE CLOSED DUE TO FLOODING: FM 1915 AT BIG ELM CR, FM 443 AT TURKEY CR NORTH OF THORNDALE, FM 407 AT CLAYS CR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 281401
FFWFWD
TXC331-281700-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
859 AM CDT MON MAY 28 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN MILAM COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL NOON CDT
* AT 859 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN HALF OF MILAM MOVING
NORTH AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAMERON
RUNOFF FROM THESE STORMS WILL RESULT IN FLASH FLOODING. IN
ADDITION...SEVERAL COUNTY ROADS AND FARM TO MARKET ROADS
ARE STILL FLOODED FROM THE HEAVY RAIN THAT WE HAVE RECEIVED
DURING THE LAST SEVERAL DAYS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
LAT...LON 3046 9714 3060 9689 3101 9701 3089 9728
3075 9728
$$3 follow-up statements
000
WGUS74 KFWD 281535
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1034 AM CDT MON MAY 28 2007
TXC331-281700-
MILAM TX-
1034 AM CDT MON MAY 28 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR MILAM
COUNTY...
AT 1031 AM CDT...SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN WERE
REPORTED.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3046 9714 3073 9665 3110 9684 3089 9728
3075 9728
$$000
WGUS74 KFWD 281641
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1140 AM CDT MON MAY 28 2007
TXC331-281700-
MILAM TX-
1140 AM CDT MON MAY 28 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHERN MILAM COUNTY...
AT 1135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. STORMS ARE
MOVING NORTH AT 20 MPH. THE HEAVIEST RAIN SHOULD MOVE NORTH OF THE
COUNTY IN THE NEXT HOUR OR SO. RESIDUAL FLOODING FROM EARLIER
RAINFALL WILL REMAIN A PROBLEM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 3075 9699 3066 9677 3073 9665 3110 9684
3089 9728 3075 9728
$$000
WGUS74 KFWD 281652
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1155 AM CDT MON MAY 28 2007
TXC331-281701-
MILAM TX-
1155 AM CDT MON MAY 28 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT NOON CDT FOR NORTHERN MILAM
COUNTY...
THE HEAVIEST RAIN HAS MOVED NORTH OF THE COUNTY LEAVING WIDESPREAD
LIGHT RAIN THAT SHOULD ALSO DECREASE OVER THE NEXT HOUR OR TWO.
RESIDUAL FLOODING OF LOW WATER CROSSINGS AND OTHER FLOOD PRONE AREAS
IS POSSIBLE.
LAT...LON 3075 9699 3066 9677 3073 9665 3110 9684
3089 9728 3075 9728
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 5:55 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 28, 5:55 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 555 AM CDT MON MAY 28 2007 .AVIATION... 555 AM. A WEAK STATIONARY UPPER LOW AND ABUNDANT TROPICAL MOISTURE WILL AGAIN RESULT SCATTERED SHRA/TSRA WITH HEAVY RAINFALL TODAY AND EARLY EVENING...HOWEVER COVERAGE AND ACTIVITY MAY BE SLIGHTLY LESS THAN YESTERDAY. MVFR CIGS ARE EXPECTED ACROSS THE KDFW TRACON THIS MORNING...THEN LIFTING TO VFR DURING THE AFTERNOON AND MOST OF THE NIGHT. MVFR CIGS RETURN 08Z AND AFTERWARD. COULD BE BRIEF PERIODS OF IFR CIGS/VIS DURING THE HEAVY DOWNPOURS. AS FOR KACT...VERY SIMILAR SITUATION EXCEPT CONVECTION WILL OCCUR EARLY THIS MORNING AS ACTIVITY TO THE SOUTH PUSHES NORTHWARD. WINDS GENERALLY SOUTHEAST 5-10KT. 75 && PREV DISCUSSION... 410 AM. THE AREAL COVERAGE OF THE SHOWERS AND THUNDERSTORMS OVERNIGHT HAS BEEN MUCH LESS THAN WHAT WE HAVE SEEN DURING THE LAST FEW NIGHTS ACROSS THE FORECAST AREA. WATER VAPOR SATELLITE IMAGERY SHOWS SEVERAL WEAK VORTICES ACROSS THE REGION...ONE OF SOUTH CENTRAL TEXAS MOVING NORTHEAST...ANOTHER OVER OVER WEST TEXAS MOVING EAST... ANOTHER OVER NORTH CENTRAL TEXAS LIFTING NORTH. WE WILL REMAIN IN A MOIST AIRMASS DURING THE NEXT FEW DAYS. THE 00Z KFWD RAOB SHOWED THE PRECIPITABLE WATER AT 1.47 INCHES...ABOUT 130 PERCENT OF NORMAL. GIVEN THE SATURATED GROUND AND POTENTIAL FOR HEAVY RAIN...WILL KEEP THE FLASH FLOOD WATCH AS IS FOR TODAY. HAVE KEPT THE BEST POPS ACROSS THE CENTRAL AND EASTERN ZONES...WITH CHANCE POPS ACROSS THE WEST FOR TODAY. WE WILL CONTINUE TO SEE A CHANCE OF SHOWERS AND THUNDERSTORMS FOR MOST OF THE COMING WEEK. THE BEST CHANCES OF RAIN WILL SHIFT TO EAST TEXAS WEDNESDAY AS THE UPPER TROUGH SHIFTS SLIGHTLY EASTWARD. A WEAK FRONT WILL MOVE TOWARD THE RED RIVER THURSDAY...AND MAY SINK INTO NORTH TEXAS BRIEFLY LATE THURSDAY...BEFORE LIFTING BACK TO THE NORTH FRIDAY. HAVE DECIDED TO ADD POPS TO THE FORECAST FOR NEXT WEEKEND AS WE WILL BE IN NORTHWESTERLY FLOW ALOFT...AND THE GFS TRIES TO BRING A SERIES OF SHORTWAVES ACROSS NORTH TEXAS. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 80 67 83 69 85 / 70 30 30 20 20 WACO, TX 79 68 84 68 84 / 90 30 30 20 20 PARIS, TX 77 65 80 65 83 / 60 40 60 30 40 DENTON, TX 80 67 83 68 84 / 60 30 30 20 20 MCKINNEY, TX 78 66 81 68 83 / 70 40 40 20 20 DALLAS, TX 80 68 83 69 85 / 70 30 30 20 20 TERRELL, TX 79 67 83 67 85 / 70 40 50 20 30 CORSICANA, TX 79 67 82 68 84 / 70 40 50 20 30 TEMPLE, TX 79 68 84 68 84 / 90 30 30 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: TXZ092>095-103>107-118>123-131>135-142>148-156>162-174-175. && 75/58
Hazardous weather outlook, May 28, 4:10 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 410 AM CDT MON MAY 28 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 410 AM CDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN CONCERN FOR TODAY THROUGH EARLY EVENING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS EAST OF A GAINESVILLE...FORT WORTH...GOLDTHWAITE LINE THROUGH 7 PM. SINCE MUCH OF NORTH TEXAS IS SATURATED...ANY PERIOD OF VERY HEAVY RAINFALL WILL LIKELY PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS THROUGH SUNDAY. HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR LOCALIZED FLASH FLOODING.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:15 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| May 28, 9:56 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| May 28, 11:00 AM CDT | Flash Flood Warning | FWD | Robertson | 4 hr |
| May 28, 11:06 AM CDT | Flash Flood Warning | FWD | Hunt | 4 hr |
| May 28, 5:17 PM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.